Recently diagnosed with esophigitis stage 1, gastritis and indeterminate colitis

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Kittycatz
New Member


Date Joined Jul 2012
Total Posts : 6
   Posted 7/16/2012 5:53 PM (GMT -6)   
Hi

I'm not sure if i am in the right place so if not i apologise and if you can please direct me to the correct place/thread.

I have been recently diagnosed with esophigitis stage 1, gastritis and indeterminate colitis. I take 20mg of lamaprozole twice a day which helps somewhat but not completely and have just started suppositries one at night. I am hoping I can get some advice please?

1 are these all linked as they are all in the gi tract
2 what does indeterminate colitis mean exactly? The doctor took biopsies but I have to wait upto 5 weeks for the results (is that timescale usual?)

Thanks
 
Edit - I gave your thread a title :)

Post Edited By Moderator (stkitt) : 7/18/2012 9:04:40 AM (GMT-6)


dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 7/17/2012 3:35 PM (GMT -6)   
Hi Kittycatz,
Welcome to Healing Well!  You're definitely in the right place.
 
Here are two links that provide some information regarding "indeteriminate colitis".  Hopefully they'll provide you with some insight.  It sounds as if the term is a catch-all for inflammation of the bowel that doesn't yet have a cause or diagnosis.
 
 
The esophagitis and gastritis definitely put you in the same league as many who post on this forum.  It's a very uncomfortable condition, and I've experienced it multiple times in my life.  I found it difficult to eat when I was in the throes of a bout of gastrits and esophagitis.  Be sure to eat very carefully.  Only smooth foods (that have been chewed to a creamy consistency before swallowing), no spices or acidic foods, and no alcohol.  It's a long-term project to heal GI tissue that has been inflamed.
 
I don't know if you doctor would agree, but I have always found that Carafate Suspension is extremely helpful in aiding healing.  You might ask about it. It's only available by prescrption, and is quite expensive.  If you have good prescription coverage it won't be a problem, though.
 
I would guess that they may be linked just in the fact that your GI tissue seems to be reactive from one end to the other. Reactive tissue takes time to calm down.  Healing them will take some time.  It was always at least 2 months before my upper GI tract was feeling better.
 
Yes, unfortunately, it's very common for doctors to take a long time to follow up on testing results.  The good news is that if there was something very serious you'd be called right away, so if they're waiting, they must think it's not a big problem.
 
Good luck getting things feeling better! 
Again, glad you've joined the forum!
Best wishes,
Denise
Words of wisdom by Eckhart Tolle:
"Whatever you fight, you strengthen, and what you resist, persists.”

“Worry pretends to be necessary but serves no useful purpose”

“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”

Kittycatz
New Member


Date Joined Jul 2012
Total Posts : 6
   Posted 7/17/2012 4:22 PM (GMT -6)   
Hi Denise,

Thank you for the helpful information. And your right if it was anything serious I would have heard by now, so I am thankful I have to wait!?

I will look at the other 2 links. Thanks again I think this is a wonderful forum looking at the information and support everyone gives each other. :-)

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 7/17/2012 4:33 PM (GMT -6)   
Hi Kittycatz,
It is a great place to get support and information!  I found it just before I had my Nissen surgery, and it was a wonderful resource.  That's why I try to continue to contribute, because that's how places like this work!
Good luck healing your inflammation!
Denise

Kittycatz
New Member


Date Joined Jul 2012
Total Posts : 6
   Posted 7/17/2012 5:53 PM (GMT -6)   
Thanks Denise

Can I just ask one more question please? My stomach is so swollen is this something that happens with the gastritis, I know it has to be due to one if them or possibly all?

Thanks :-)

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 7/17/2012 7:55 PM (GMT -6)   
Hi Kittycatz,
One of the symptoms of gastritis is bloating.  Here's a link with information:
 
It may be caused by a combination, but gastritis itself seems capable of causing bloating.
Hope you feel better soon!
Denise
Words of wisdom by Eckhart Tolle:
"Whatever you fight, you strengthen, and what you resist, persists.”

“Worry pretends to be necessary but serves no useful purpose”

“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”

Kittycatz
New Member


Date Joined Jul 2012
Total Posts : 6
   Posted 7/18/2012 1:54 AM (GMT -6)   
Thanks Denise,

My doctor said she didnt think the bloating was due to any of the itis (es)! I did think that can't be right as it has only started over the last few months when the stomach pain and nausea started.... It is so bad I look pregnant and can't wear any of my trousers/skirts I used to wear, it's all dresses, leggings and trackie bottoms with long tops ATM! Depressing! But so glad I can get advice from people who actually suffer the same stuff it helps a lot, so thanks again. At least I know the bloating will subside as I get the inflammation sorted and not going to have a distended hard middle forever :-)

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 7/19/2012 4:27 PM (GMT -6)   
Hi Kittycatz,

Denise has already given you great advice. Some thoughts that occurred to me that you may want to enquire about:-

- PPIs can cause microscopic colitis. Ask if your colitis could be a drug side effect.
- Coeliac disease can cause inflammation throughout the GI tract so check if you were tested for that
- PPIs can also cause an imbalance of the microflora in the small intestine - you could try a probiotic for the bloating.
- Some people (not just those with GERD) find wheat causes bloating - the high gluten content just doesn't suit everyone. However, if you've not yet been tested for coeliac disease, do not change your diet until after the test!

It also might be worth talking to your PCP/GP about a short drug break - although your stomach symptoms might be worse temporarily, it might help separate out true symptoms from drug side effect!

Hope you're on top of things soon,

MMM
New stuff: GERD, Recurrent cystitis/Overactive bladder
Lifelong stuff: Food allergies/intolerance, eczema, asthma

Kittycatz
New Member


Date Joined Jul 2012
Total Posts : 6
   Posted 7/20/2012 1:44 AM (GMT -6)   
Hi MMM

Thanks, I will def speak to the doctor about the ppi side effects that sounds very plausible. One of the biopsies taken was to test for celiac although my doctor did a blood test for that a few months ago which was negative so I think the biopsy will be negative.

Thanks again for the info it is really helpful. :-)
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 1:35 AM (GMT -6)
There are a total of 3,004,987 posts in 329,186 threads.
View Active Threads


Who's Online
This forum has 161755 registered members. Please welcome our newest member, SwollenColon93.
262 Guest(s), 3 Registered Member(s) are currently online.  Details
OzLyme, Girlie, lymelearner